MAUDE Adverse Event Report: WILLIAM COOK EUROPE GUNTHER TULIP JUGULAR & FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE GUNTHER TULIP JUGULAR & FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G21360
Medical Device Problem Codes Structural Problem (2506); Device Tipped Over (2589)
Health Effect - Clinical Codes Internal Organ Perforation (1987); Swelling (2091); Perforation of Vessels (2135)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The previous mdr was submitted by william cook europe under manufacturer report reference# # (b)(4).Additional information provided determined that this device was manufactured by cook inc (cinc).With the submission of this initial report, cinc informs that all future submissions regarding this complaint will be handled under manufacturer report number referenced of this initial medwatch report.Occupation: non-healthcare professional investigation the following allegations have been investigated: vena cava/organ perforation, tilt, swelling, pain, shortness of breath, slowed blood flow, physical limitations.Investigation is reopened due to additional information provided.The reported allegations have been further investigated based on the information provided to date.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma, vena cava perforation, vena cava penetration.(b)(6) 2020/ab: it has not been possible to further investigate or evaluate this alleged event based on the limited information and/or no device failure provided to date.Filter tilt has been reported.Potential causes may include filter placement in ivcs with diameters larger than those specified in these instructions for use; improper deployment; manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter); and (or) a failed retrieval attempt.Excessive filter tilt may contribute to difficult or failed retrieval; vena cava wall penetration/perforation; and (or) result in loss of filter efficiency.Potential adverse events that may occur include, but are not limited to, the following: unacceptable filter tilt.Unknown if the reported swelling, pain, shortness of breath, slowed blood flow, physical limitations are directly related to the filter and unable to identify a corresponding failure mode at this point in time.A total of 20 devices were manufactured in the reported lot.To date, no other complaints have been reported against the lot.The associated work order was reviewed.No related/relevant notes were documented.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information become available.
 
Event or Problem Description
Patient allegedly received an implant on (b)(6) 2014 via the right internal jugular vein due to free floating thrombus.Patient is alleging tilt, vena cava perforation, organ perforation.Patient further alleges chronic leg swelling and pain, persistent chest pain and shortness of breath, chronic abdominal pain; chronic lower back pain, slowed blood flow and physical limitations.Report rom radiology: "the anterior most filter strut is seen piercing (11.32mm) the anterior wall of ivc and.No evidence of filter breakage impinging the duodenum anteriorly.The medial filter strut is seen piercing (10.27mm) the medial wall of ivc and impinging the aorta medially.The lateral filter strut is seen piercing (10.35mm) the lateral wall of ivc and impinging the bowels laterally.The posterior filter strut is seen piercing (19.11mm) the posterior wall of ivc and impinging the prevertebral structures posteriorly.The filter appears tilted posteriorly (15.63 deg).".

Brand Name
GUNTHER TULIP JUGULAR & FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key10550444
Report Number1820334-2020-01709
Device Sequence Number16927688
Product Code DTK
UDI-Device Identifier10827002213606
UDI-Public(01)10827002213606(17)150101(10)4016460
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K072240
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2015
Device Model NumberG21360
Device Catalogue NumberIGTCFS-65-UNI
Device Lot Number4016460
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2020
Initial Report FDA Received Date09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Weight117